Please use this identifier to cite or link to this item: https://hdl.handle.net/1959.11/2919
Title: Dynamically convex Finsler metrics and J-holomorphic embedding of asymptotic cylinders
Contributor(s): Harris, Adam  (author)orcid ; Paternain, Gabriel P (author)
Publication Date: 2008
DOI: 10.1007/s10455-008-9111-2
Handle Link: https://hdl.handle.net/1959.11/2919
Abstract: We explore the relationship between contact forms on S³ defined by Finsler metrics on S² and the theory developed by H. Hofer, K.Wysocki and E. Zehnder (Hofer et al. Ann. Math. 148, 197–289, 1998; Ann. Math. 157, 125–255, 2003). We show that a Finsler metric on S² with curvature K ≥ 1 and with all geodesic loops of length >π is dynamically convex and hence it has either two or infinitely many closed geodesics. We also explain how to explicitly construct J -holomorphic embeddings of cylinders asymptotic to Reeb orbits of contact structures arising from Finsler metrics on S² with K = 1, thus complementing the results obtained in Harris and Wysocki (Trans. Am. Math. Soc., to appear).
Publication Type: Journal Article
Source of Publication: Annals of Global Analysis and Geometry, 34(2), p. 115-134
Publisher: Springer Netherlands
Place of Publication: Amsterdam, The Netherlands
ISSN: 0232-704X
1572-9060
Field of Research (FOR): 010111 Real and Complex Functions (incl Several Variables)
Socio-Economic Outcome Codes: 970101 Expanding Knowledge in the Mathematical Sciences
Peer Reviewed: Yes
HERDC Category Description: C1 Refereed Article in a Scholarly Journal
Statistics to Oct 2018: Visitors: 124
Views: 124
Downloads: 0
Appears in Collections:Journal Article

Files in This Item:
2 files
File Description SizeFormat 
Show full item record

SCOPUSTM   
Citations

13
checked on Dec 3, 2018

Page view(s)

42
checked on Jan 12, 2019
Google Media

Google ScholarTM

Check

Altmetric


Items in Research UNE are protected by copyright, with all rights reserved, unless otherwise indicated.